MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP CRC INSERT SZ 4.5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT TIB IMP CRC INSERT SZ 4.5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 02-022-51-4509
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Tissue Breakdown (2681); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 08/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 4 years post op the initial tka, this male patient was revised.Patient presented clinic with pain and requesting recalled insert be removed.Surgeon performed a poly exchange.He noted significant synovitis.He removed osteophytes around the patella.He stated the insert was not worn significantly.Explants not available without patient release.No further information available.
 
Additional Manufacturer Narrative
Pending evaluation.Concomitant device(s): 02-020-13-0345 - truliant cr cem fem cr cem right sz 4.5, 5382374, 02-022-45-4535 - truliant tib fit tray cem sz 4.5f/3.5t, 5472550, 200-02-35 - three peg patella 35mm, 5495866, 521-78-23 - threaded pin size 2.3 collared 2pk, s004066, a10012 - gps implant kit v2 06021018250.
 
Additional Manufacturer Narrative
Section h10: (h3) based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the pain and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.Section h11: *the following sections have corrected information: (b5) describe event or problem: as reported, approximately 4 years post op the initial tka, this male patient was revised.The patient presented to the clinic with pain and requesting that the recalled insert be removed.The surgeon performed a poly exchange.The surgeon noted significant synovitis and removed osteophytes around the patella.The surgeon stated that the insert was not worn significantly.Explants are not available without patient release.No further information is available from the representative.
 
Event or Problem Description
As reported, approximately 4 years post op the initial tka, this male patient was revised.The patient presented to the clinic with pain and requesting that the recalled insert be removed.The surgeon performed a poly exchange.The surgeon noted significant synovitis and removed osteophytes around the patella.The surgeon stated that the insert was not worn significantly.Explants are not available without patient release.No further information is available from the representative.
 
Event or Problem Description
It was reported via legal documentation that the patient has filed a short-form complaint.The consolidated long form complaint that applies to cases filed in this coordinated action alleges that patients filing suits in this coordinated action were required ¿to undergo revision surgeries due to severe, pain, swelling, and instability¿ due to ¿wear of the polyethylene components and resulting component loosening and/or other failure failures causing serious complications including tissue damage, osteolysis, permanent bone loss, and other injuries.¿ because the patient has filed a short-form complaint in this coordinated action, the patient appears to allege that the patient was injured as a result of wear of their polyethylene device.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were corrected: h6 -clinical code - failure of implant no longer applies, problem code, component code results of the investigation will be reported within 30 days of completion.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: b, c, d, e.The revision reported may have been due to prosthesis wear and/or due to inclusion of the polyethylene in the packaging recall.However, the reported prosthesis wear could not be confirmed.Additionally, potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and relevant clinical information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT TIB IMP CRC INSERT SZ 4.5, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15454492
Report Number1038671-2022-01139
Device Sequence Number12481135
Product Code JWH
UDI-Device Identifier10885862307811
UDI-Public10885862307811
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Model Number02-022-51-4509
Device Catalogue Number02-022-51-4509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer10/13/2022
07/30/2024
07/09/2025
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date11/08/2022
12/30/2024
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale